MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G56135
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the cups were potentially misaligned.During a visual evaluation, the cups appear to be potentially misaligned.The potential misalignment is most likely due to one of the cups being skewed to the side.The cup is twisted outward and there's a gap in between one side of the teeth, when the cups are closed.The teeth mesh together on the other side, when the cups are closed.When the device was function tested, the cups fully open when the handle is manipulated.There was a yellow substance inside the cups.The device was not functionally tested down the endoscope, due to the condition of the returned device.The device was sent back to the supplier for further evaluation.The supplier provided the following: "one (1) device was returned in a zip type bag with proof of decontamination.The device was visually evaluated.No defects to the handle were noted.Two bends in the catheter were noted at both 60 cm and 90 cm distal from the handle.Additionally, when the cups' assembly was in the closed position, one side of the cups appeared skewed and did not mesh while the other side of the cups meshed appropriately.The cups were measured for misalignment.The measurement was within specification." the device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and three (3), eight inch (8") loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened but did not close completely as designed.The device was not placed within the channel of an endoscope due to the condition in which it was returned.The device history records for packaging work order (pwo) were reviewed.Pwo consisted of one assembly order (ao), manufactured august 2019.The manufacturing records and/or fqc checklist did not indicate relevant defects." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported observation from the customer that the cups appeared to be skewed was confirmed.By definition of misalignment, the measurement of the cups was within specification and therefore not misaligned.The root cause for the reported events is unknown.All devices receive 100% inspection prior to shipment.Prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura hot serrated forceps w/o spike.Upon passing the device down the colonoscope channel, there was difficulty passing it all the way through.After the sample was taken, it was even more difficult to remove from the colonoscope.[this event was not reportable].On 05-nov-2019 when the device was returned, it was noted that the cups were misaligned.On 15-nov-2019 the supplier found the cup alignment was within specification, however there was a gap in the teeth when the cups were closed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA HOT SERRATED FORCEPS W/O SPIKE
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9398336
Report Number1037905-2019-00736
Device Sequence Number14101672
Product Code KGE
UDI-Device Identifier00827002561359
UDI-Public(01)00827002561359(17)220828(10)W4255572
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberG56135
Device Catalogue NumberHDBF-2.4SN-230-S
Device Lot NumberW4255572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1